Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 14, 2015, 9:11 AM CDT for 5 parishes in Louisiana. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2015, 9:11 AM CDT (14:11 UTC)
- Expired
- Apr 14, 2015, 2:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:20 AM CDT | FLASH FLOOD | Franklin, LA | ST MARY SHERIFF REPORTS THE FIRE DEPARTMENT CLOSING NUMEROUS STREETS DUE TO STREET FLOODING. |
| Apr 14, 12:58 PM CDT | FLASH FLOOD | New Iberia, LA | SOME ROADS IN NEW IBERIA REMAIN CLOSED THIS AFTERNOON DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS54 KLCH 141411
FFWLCH
LAC045-055-099-101-113-141915-
/O.NEW.KLCH.FF.W.0008.150414T1411Z-150414T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CDT TUE APR 14 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
EAST CENTRAL VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 215 PM CDT
* AT 908 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE
PAST 3 HOURS. FLASH FLOODING IS ALREADY OCCURRING AROUND NEW
IBERIA. WHILE THE HEAVIEST RAINS HAVE ENDED FOR THE TIME BEING
OVER PORTIONS OF THE WARNED AREA...HEAVY RAINS ARE STARTING TO
LIFT BACK TO THE NORTH ACROSS AREAS THAT HAVE RECEIVED HEAVY RAINS
THE PAST FEW DAYS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...
FRANKLIN...ST. MARTINVILLE...JEANERETTE...CYPREMORT POINT...AVERY
ISLAND...YOUNGSVILLE...BALDWIN...ERATH...DELCAMBRE...LOREAUVILLE...
CHARENTON...COTE BLANCHE ISLAND...COTEAU...ACADIANA REGIONAL
AIRPORT AND HENRY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 WITH LOCALLY HIGHER AMOUNTS
ARE POSSIBLE IN THE WARNED AREA THROUGH 2 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2963 9155 2963 9166 2976 9160 2971 9186
2975 9188 2980 9185 2978 9183 2983 9183
2983 9198 2979 9199 2995 9222 3036 9164
3025 9158 3023 9148 3010 9146 3006 9136
3004 9122 2998 9126 2990 9121
$$
BRAZZELL3 follow-up statements
513
WGUS74 KLCH 141556
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1056 AM CDT TUE APR 14 2015
LAC045-055-099-101-113-141915-
/O.CON.KLCH.FF.W.0008.000000T0000Z-150414T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IBERIA LA-VERMILION LA-ST. MARY LA-ST. MARTIN LA-LAFAYETTE LA-
1056 AM CDT TUE APR 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
IBERIA...EAST CENTRAL VERMILION...NORTHWESTERN ST. MARY...CENTRAL ST.
MARTIN AND SOUTHEASTERN LAFAYETTE PARISHES...
AT 1050 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS ALREADY
FALLEN ACROSS THE WARNED AREA WITH ADDITIONAL HEAVY RAINS AT TIMES.
RADAR AND RAIN GAUGE ESTIMATES INDICATE THAT 3 TO 4 INCHES OF RAIN
HAVE FALLEN IN THE PAST FEW HOURS. FLASH FLOODING HAS ALREADY BEEN
REPORTED IN NEW IBERIA AND FRANKLIN WITH NUMEROUS VEHICLES REPORTED
STALLED IN FLOOD WATERS. PERIODS OF HEAVY RAINFALL WILL CONTINUE
THROUGH THE EARLY AFTERNOON WITH AN ADDITONAL 2 TO 4 INCHES POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...
FRANKLIN...ST. MARTINVILLE...JEANERETTE...CYPREMORT POINT...AVERY
ISLAND...YOUNGSVILLE...BALDWIN...ERATH...DELCAMBRE...LOREAUVILLE...
CHARENTON...COTE BLANCHE ISLAND...COTEAU...ACADIANA REGIONAL AIRPORT
AND HENRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2963 9155 2963 9166 2976 9160 2971 9186
2975 9188 2980 9185 2978 9183 2983 9183
2983 9198 2979 9199 2995 9222 3036 9164
3025 9158 3023 9148 3010 9146 3006 9136
3004 9122 2998 9126 2990 9121
$$
BRAZZELL912
WGUS74 KLCH 141651
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1151 AM CDT TUE APR 14 2015
LAC055-141656-
/O.CAN.KLCH.FF.W.0008.000000T0000Z-150414T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE LA-
1151 AM CDT TUE APR 14 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LAFAYETTE PARISH IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT IN LAFAYETTE PARISH.
LAT...LON 2963 9157 2976 9160 2975 9188 2980 9185
2978 9183 2983 9183 2983 9198 2979 9199
2991 9216 3004 9195 3036 9164 3025 9158
3023 9148 3010 9146 3006 9136 3004 9122
2998 9126 2990 9121 2963 9156
$$
LAC045-099-101-113-141915-
/O.CON.KLCH.FF.W.0008.000000T0000Z-150414T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IBERIA LA-VERMILION LA-ST. MARY LA-ST. MARTIN LA-
1151 AM CDT TUE APR 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
IBERIA...EAST CENTRAL VERMILION...NORTHWESTERN ST. MARY AND CENTRAL
ST. MARTIN PARISHES...
AT 1146 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS FALLEN
ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN HAVE ALREADY
FALLEN AND FLASH FLOODING HAS BEEN REPORTED. RADAR DOES INDICATE
THAT THE RAINFALL INTENSITIES HAVE BEEN ON THE DECREASE THE PAST
HOUR OR SO. THIS SHOULD BEGIN TO ALLOW SOME OF THE FLOODED AREAS TO
BEGIN DRAINING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW IBERIA...ABBEVILLE...CATAHOULA...FRANKLIN...ST. MARTINVILLE...
JEANERETTE...AVERY ISLAND...BALDWIN...ERATH...DELCAMBRE...
LOREAUVILLE...CHARENTON...COTEAU...ACADIANA REGIONAL AIRPORT...
HENRY...JEFFERSON ISLAND...BUTTE LA ROSE...LYDIA...SORREL AND LAKE
FAUSSE POINTE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2963 9157 2976 9160 2975 9188 2980 9185
2978 9183 2983 9183 2983 9198 2979 9199
2991 9216 3004 9195 3036 9164 3025 9158
3023 9148 3010 9146 3006 9136 3004 9122
2998 9126 2990 9121 2963 9156
$$009
WGUS74 KLCH 141831
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT TUE APR 14 2015
LAC045-099-101-113-141915-
/O.CON.KLCH.FF.W.0008.000000T0000Z-150414T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IBERIA LA-VERMILION LA-ST. MARY LA-ST. MARTIN LA-
131 PM CDT TUE APR 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
IBERIA...EAST CENTRAL VERMILION...NORTH CENTRAL ST. MARY AND CENTRAL
ST. MARTIN PARISHES...
AT 124 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN AND
AROUND NEW IBERIA. FLOODING IS LIKELY CONTINUING IN OTHER AREAS OF
THE WARNED AREA AS WELL. RAINFALL AMOUNTS IN EXCESS OF 4 INCHES OF
RAIN HAVE FALLEN TODAY. THE HEAVY RAINFALL THREAT IS ENDING WITH
ONLY LIGHT RAINFALL AMOUNTS EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON. THIS WILL ALLOW FLOODING TO GRADUALLY SUBSIDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW IBERIA...ABBEVILLE...CATAHOULA...FRANKLIN...ST. MARTINVILLE...
JEANERETTE...AVERY ISLAND...BALDWIN...ERATH...DELCAMBRE...
LOREAUVILLE...CHARENTON...COTEAU...ACADIANA REGIONAL AIRPORT...
HENRY...LYDIA...SORREL...LAKE FAUSSE POINTE AND JEFFERSON ISLAND.
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE HALF INCHES ARE
POSSIBLE IN THE WARNED AREA THROUGH THE AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2972 9154 2976 9160 2985 9163 2988 9167
2986 9173 2984 9180 2983 9198 2979 9199
2991 9216 2997 9201 3031 9162 3025 9158
3023 9148 3010 9146 3006 9136 3004 9122
2998 9126 2994 9141 2973 9145
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 6:13 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 14, 6:13 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 AM CDT TUE APR 14 2015 .AVIATION...RADAR SHOWING SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER ACADIANA EARLY THIS MORNING...BECOMING ISOLATED FURTHER WEST. WILL BE HOLDING ONTO TEMPO GROUPS AT ALL TERMINALS FOR THUNDER THIS MORNING AND INTO THE AFTERNOON. THIS AHEAD OF STALLED NE-SW ORIENTED COLD FRONT EXTENDING FROM NORTHEAST LOUISIANA TO JUST INLAND OF THE TEXAS COAST...ALONG WITH A CONTINUATION OF DISTURBANCES ALOFT COMING IN UPON A SOUTHWESTERLY FLOW. && .PREV DISCUSSION... /ISSUED 510 AM CDT TUE APR 14 2015/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS MORNING FROM SOUR LAKE IN SOUTHEAST TEXAS TO MITTIE IN SOUTHWEST LOUISIANA. STORMS ARE PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND PERIODS OF VERY HEAVY RAINFALL. SINCE THE GROUND HAS BECOME COMPLETELY SATURATED THIS LATEST ROUND OF RAINS WILL MOVE INTO THE CREEKS AND BAYOUS WITH THE RIVERS EXPECTED TO CONTINUE RISING THE RESULT WILL BE ADDITIONAL FLOODING ON AREA RIVERS AND BAYOUS. AN UPPER LEVEL LOW BACK TO THE WEST AND A WEAK FRONT THIS MORNING IS THE FOCUSING MECHANISM FOR THE STORM DEVELOPMENT. RAINS ARE EXPECTED TO CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. THE UPPER LEVEL LOW THAT IS CURRENTLY SUPPORTING STORM DEVELOPMENT LOOKS TO KICK OUT OF HERE ON WEDNESDAY MORNING ONLY TO BE REPLACED BY ANOTHER UPPER LEVEL LOW DROPPING DOWN THE ROCKIES BY THURSDAY MORNING. A COOL FRONT COMES THROUGH ON FRIDAY BUT RAINS ARE EXPECTED TO CONTINUE INTO SATURDAY BEFORE STARTING TO TAPER OFF. && .PRELIMINARY POINT TEMPS/POPS... AEX 75 65 78 65 / 70 40 40 30 LCH 78 67 79 67 / 70 40 50 30 LFT 77 67 80 68 / 80 40 60 30 BPT 80 68 81 68 / 70 30 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...23
Hazardous weather outlook, Apr 14, 4:52 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT TUE APR 14 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-151000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 452 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY. STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAINFALL. THIS WILL SEE RIVERS CONTINUE TO RISE AS A RESULT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAINS WITH THUNDERSTORMS TO CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND BEFORE ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Apr 14, 7:05 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 AM CDT TUE APR 14 2015
LAZ044-045-052-053-141230-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-
705 AM CDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT...
AT 704 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ERATH...OR NEAR ABBEVILLE...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...SCOTT...ST. MARTINVILLE...AVERY
ISLAND...BROUSSARD...YOUNGSVILLE...ERATH...DELCAMBRE...MAURICE...
MEAUX...COTEAU...ACADIANA REGIONAL AIRPORT...HENRY...CADE...JEFFERSON
ISLAND AND MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2979 9206 2981 9207 2980 9207 2982 9208
2996 9227 3030 9208 3001 9170 2985 9194
2984 9195 2984 9196 2983 9196 2983 9198
2981 9198 2978 9203
TIME...MOT...LOC 1204Z 221DEG 20KT 2999 9207
MMSpecial weather statement, Apr 14, 7:34 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 AM CDT TUE APR 14 2015
LAZ033-044-045-052-053-141300-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-
VERMILION LA-
734 AM CDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT...
AT 731 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR NEW IBERIA...TO JUST SOUTHEAST OF BUTTE LA ROSE.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...AVERY ISLAND...HENDERSON...LOREAUVILLE...LAKE PELBA...
COTEAU...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...ACADIANA REGIONAL
AIRPORT...CADE...LYDIA...LAKE FAUSSE POINTE...JEFFERSON ISLAND...
BUTTE LA ROSE AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2986 9188 2999 9202 3048 9169 3041 9163
3038 9163 3036 9165 3035 9163 3031 9162
3028 9159 3026 9159 3024 9157 3023 9148
3020 9149 3019 9147 3013 9146 3011 9147
3010 9146 3010 9139 3008 9137
TIME...MOT...LOC 1231Z 227DEG 41KT 3002 9185
MMSpecial weather statement, Apr 14, 7:36 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
736 AM CDT TUE APR 14 2015
LAZ033-044-045-052-053-141300-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-
VERMILION LA-
736 AM CDT TUE APR 14 2015
...SPECIAL WEATHER STATEMENT...
AT 731 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR NEW IBERIA...TO JUST SOUTHEAST OF BUTTE LA ROSE...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...AVERY ISLAND...HENDERSON...LOREAUVILLE...LAKE PELBA...
COTEAU...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...ACADIANA REGIONAL
AIRPORT...CADE...LYDIA...LAKE FAUSSE POINTE...JEFFERSON ISLAND...
BUTTE LA ROSE AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2986 9188 2999 9202 3048 9169 3041 9163
3038 9163 3036 9165 3035 9163 3031 9162
3028 9159 3026 9159 3024 9157 3023 9148
3020 9149 3019 9147 3013 9146 3011 9147
3010 9146 3010 9139 3008 9137
TIME...MOT...LOC 1231Z 227DEG 41KT 3002 9185
MMSpecial weather statement, Apr 14, 8:21 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 AM CDT TUE APR 14 2015
LAZ045-053>055-141345-
ST. MARY-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-
821 AM CDT TUE APR 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN IBERIA...NORTH
CENTRAL ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES...
AT 821 AM CDT...A STRONG THUNDERSTORM WAS NEAR CHARENTON...OR 10
MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BELLE RIVER...BALDWIN...CHARENTON...PIERRE PART AND
CENTERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2969 9160 2975 9159 2975 9157 2976 9159
3009 9156 3013 9146 3012 9147 3010 9146
3010 9139 3006 9136 3006 9127 3001 9123
3000 9124 3000 9126 2992 9123 2990 9121
2986 9120 2984 9116
TIME...MOT...LOC 1321Z 235DEG 20KT 2994 9146
25Local storm report, Apr 14, 9:01 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM FLASH FLOOD NEW IBERIA 30.01N 91.82W
04/14/2015 IBERIA LA FIRE DEPT/RESCUE
REPORTS OF SEVERAL CARS STRANDED ACROSS THE
PARISH...ESPECIALLY IN NEW IBERIA.
&&Local storm report, Apr 14, 9:05 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM FLASH FLOOD NEW IBERIA 30.01N 91.82W
04/14/2015 IBERIA LA FIRE DEPT/RESCUE
IBERIA PARISH FIRE DEPT REPORTS NUMEROUS CARS STALLED OUT
ON FLOODED ROADWAYS IN NEW IBERIA AND THROUGHOUT IBERIA
PARISH.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:31 AM CDT | Special Marine Warning | LCH | 29 min | |
| Apr 14, 5:59 AM CDT | Special Marine Warning | LCH | 31 min | |
| Apr 14, 6:31 AM CDT | Special Marine Warning | LCH | 29 min | |
| Apr 14, 6:57 AM CDT | Special Marine Warning | LCH | 33 min | |
| Apr 14, 7:05 AM CDT | Special Weather Statement | LCH | Lafayette | 25 min |
| Apr 14, 7:34 AM CDT | Special Weather Statement | LCH | Saint Martin | 26 min |
| Apr 14, 7:36 AM CDT | Special Weather Statement | LCH | Saint Martin | 24 min |
| Apr 14, 7:51 AM CDT | Flood Watch | LCH | Cameron, Lafayette, Saint Landry, Saint Martin | 46 min |
| Apr 14, 8:17 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin | 3 hr |
| Apr 14, 8:21 AM CDT | Special Weather Statement | LCH | Assumption | 24 min |
| Apr 14, 8:25 AM CDT | Special Marine Warning | LCH | 35 min | |
| Apr 14, 8:37 AM CDT | Flash Flood Watch | LCH | Cameron, Lafayette, Saint Landry, Saint Martin | 10 hr |
| Apr 14, 8:42 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Apr 14, 9:23 AM CDT | Special Marine Warning | LCH | 22 min | |
| Apr 14, 9:35 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 55 min |
| Apr 14, 9:45 AM CDT | Special Marine Warning | LCH | 30 min | |
| Apr 14, 10:18 AM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 57 min |
| Apr 14, 11:06 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Evangeline | 54 min |
| Apr 14, 11:11 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 2 hr |
| Apr 14, 2:18 PM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.